MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of recn0585 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that right arm picc that was inserted (b)(6) 2019 allegedly found to be leaking and removed (b)(6) 2019 by ccu nurse and retained for picc team to assess.Upon inspection with flushing, pinhole leak supposedly noticed just below the hub.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leak was confirmed and the cause appears to be use related.The product returned for evaluation was one 5 fr dual lumen groshong nxt catheter.The damage observed in the returned sample was characteristic of over-pressurization (burst) damage.This can occur through the use of syringes smaller than 10ml, by flushing against an occlusion, or due to excessive force applied during infusion procedures.The returned product sample was evaluated and a split was observed just distal to the bifurcation.This catheter damage was typical of a burst, and the characteristics observed which supported this type of failure included: 'c' shaped split.Tensile weakness at the fracture site (due to material ballooning prior to burst).Granular fracture surface texture (typical of tearing failure modes).The nursing procedure manual can be found online at www.Bardaccess.Com and provides the following guidance: ¿do not use a syringe smaller than 10ml to flush or confirm patency.Patency should be assessed with a 10ml or larger syringe with sterile saline.Upon confirmation of patency, administration of medication should be given in a syringe appropriately sized for the does.Do not infuse against resistance.Infusion pressures should never exceed 25 psi.Smaller syringes generate more pressure than larger syringes.¿ the nursing procedure manual also provides guidance for re-establishing catheter patency in the event the catheter becomes occluded or resistance is felt during flushing.
 
Event or Problem Description

Brand Name
GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8679464
Report Number3006260740-2019-01598
Device Sequence Number11335924
Product Code LJS
UDI-Device Identifier00801741035340
UDI-Public(01)00801741035340
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K023374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number7827505
Device Lot NumberRECN0585
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2019
Event Location Hospital
Initial Date Received by Manufacturer 05/17/2019
Supplement Date Received by Manufacturer06/26/2019
Initial Report FDA Received Date06/07/2019
Supplement Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1